Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should Carbidopa Levodopa be weaned off while suffering from dementia?

Hi took my mom to neurologist today to get results of a scan she had on her head and he said she has frontaltemporal dimentia. She has been taking carbidopa levodopa for 7 years cause at first they said she had Parkinson’s. Dr said I can just stop cold turkey giving her carbidopa levodopa she gets 2 a day do you think I should wein her off?
Fri, 29 Jun 2018
Report Abuse
Psychiatrist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

First of all I do not think carbidopa levodopa can be given to a person without parkinson disease over the last seven years. If your doctor thinks that he can diagnose front temporal dementia just with a scan I feel he has not done the required neurological examination.

In my opinion she need complete neurological examination before deciding in favour of parkinson disease or front temporal dementia or otherwise.


Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I am Chitra Saikhom looking for my mother where anybody can help me out actually doctor told me that she is suffering from DEMENTIA but what is the solution and medication should i give and if i explain about my mon she is not able to think,remember,forget what she need to speak,not able to stay alone scaring and she is noe 48 Age. So any body having any idea please let me know so that i should go forward.Pllease contact my number is (09739441841)

doctor1 MD

A new patient moved in with history of end stage of Parkinson s, Dementia, Delirium with aggitation, Orthostatic hypotension. He is 81 years old and moved into Dementia unit onOctober 15th. He s been having petite mal seizures during the day for the last three days. His medications include levodopa-carbidopa, Seroquel, Lipitor, Multi vitamin, and Simivastin. WhaT SHOULD STAFF DO 1ST?

doctor1 MD

My brother has end-stage dementia; progressing to the frontal lobe, caused by improper venting in the automechanic shop he worked in. He`s been doing fairly well in a residential care facility. Some minor bouts of agitation led to starting him on trazodone, which caused vomiting and increased agitation. His only other medication was lisinipril and senna at that time. On May 31 he was admitted to a hospital because of vomiting and medication management. By June 3 he was on risperidon, valproic acid, zyprexa, remeron, miralax, trazodone, tylenol prn and mylanta. This all caused the agitation to get worse, so they increased the doses, put him in restraints and DR. refused to discuss his care with his son (who is his guardian). Visitation was only allowed between 1 and 3 PM and many days he was snowed under the medications. Should`t new meds be added gradually, and if they increase the agitation stop them and try other medications. Right now the Drs are suggesting pretty much putting him down. This is a man who was perfectly comfortable going out to eat in a public restaurant on May 28 (although he vomited shortly after because of the trazodone). He remembers pictures of family members, remembers his birthday cake on May 1 and remembers my visit the weekend of May 28. Trying to get Dr. to wean him off of the medications which increased his agitation is nearly hopeless. Can you suggest better options? YYYY@YYYY